Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 70, NWS Nashville, TN

March 27, 2000Bedford County, Rutherford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2000, 3:15 AM CST for Bedford County, Rutherford County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2000, 3:15 AM CST (09:15 UTC)
Expired
Mar 27, 2000, 3:45 AM CST
In force
30 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Bedford County, TN, Rutherford County, TN

The radar

The Nashville radar (KOHX), 64 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.3 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
255 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
911 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 270915
SVRBNA
TNC003-149-270945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
315 AM CST MON MAR 27 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BEDFORD COUNTY IN TENNESSEE
  SOUTHERN RUTHERFORD COUNTY IN TENNESSEE

* UNTIL 345 AM CST

* AT 314 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF EAGLEVILLE...OR ABOUT 14
  MILES NORTHWEST OF SHELBYVILLE...MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL MOVE ALONG THE RUTHERFORD AND 
  BEDFORD COUNTY LINE THROUGH 345 AM.

LARGE HAIL AND STRONG WINDS ARE THE MAIN THREATS WITH THIS STORM. 

$$
DICKSON 15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:09 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 27, 2:09 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
145 AM CST SUN MAR 26 2000

SURFACE FRONT PASSING THROUGH EXTREME SW KENTUCY TOWARD THE
SOUTHEAST AT 30+ KT. H5 SHORTWAVE EXTENDS FROM THE LOW CENTER NEAR
LAKE SUPERIOR SOUTH TO NORTHERN ARKANSAS. A SECONDARY SHORTWAVE IS
LOCATED IN THE NORTHERN PLAINS DIVING SEWD INTO THE BACKSIDE OF MAIN
TROUGH.

ALL 3 MODELS INDICATING ABOUT THE SAME SPEED AND POSITION OF COLD
FRONT AS WELL AS THE POST FRONTAL TROUGH MOVING INTO THE AREA LATE
MON NIGHT/TUE AM. MAIN FRONTAL BAND PAST THE FORECAST AREA BY 18Z
WITH A BRIEF BREAK IN CLOUDINESS BEFORE THE SECONDARY TROUGH MOVES IN
LATE MON NIGHT.

BNA EB 064/038 060/035 064 18300
CSV TE 060/034 055/030 060 18720

.BNA...NONE.

18
JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:04 AM CSTSevere Thunderstorm WarningOHXBenton26 min
Mar 27, 1:48 AM CSTSevere Thunderstorm WarningOHXSumner27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.